MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM512.6
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: user error.(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm vticm512.6 implantable collamer lens of -12.0/1.0/074 (sphere/cylinder/axis) was implanted as a replacement into the patient's right eye (od) (b)(6) 2023, due to excessive vault and significant reduction of iridocorneal angles.Cause of the event was user error.The reporter said, "i put in a 13.2mm and should have been 12.6 in the sight." the problem was resolved.Reportedly, "the calculation called for 13.2mm but it was way too big.12.6mm still had a 500+m vault.".
 
Additional Manufacturer Narrative
Additonal data: b5- the reporter indicated that the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens of diopter -12.00/+1.00/074 (sphere/cylinder/axis) into the patient's right eye (od) on (b)(6) 2023 as a replacement lens.The patient experienced an excessive vault- "12.6mm still had a 500+m vault".Reportedly "this has been resolved.Per dr.Sharpe: the 13.2 mm lens was way too big.The 12.6 mm lens was slightly big but just fine.It's all good now.The patient is seeing well postoperatively." the lens remains implanted and the problem was resolved.The reporter indicated the cause of the event was user error.Reportedly " i think it was totally my fault in the mismeasure of her white to white.Not a device problem".H6- investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.G2- "foreign" and "distrubutor/importer" should be removed.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key16970382
Report Number2023826-2023-01849
Device Sequence Number17506023
Product Code QCB
UDI-Device Identifier00841542115247
UDI-Public00841542115247
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberVTICM512.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown